Alert archive / Wisconsin / Beach Hazards Statements in 2023
Beach Hazards Statement 10, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 4, 2023, 2:06 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 5, 2023, 1:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2023, 2:06 PM CDT (19:06 UTC)
- In effect from
- Sep 5, 2023, 1:00 PM CDT
- Expired
- Sep 6, 2023, 3:25 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WHUS43 KGRB 041906 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 206 PM CDT Mon Sep 4 2023 WIZ022-040-050-050315- /O.NEW.KGRB.BH.S.0010.230905T1800Z-230906T0600Z/ Door-Kewaunee-Manitowoc- 206 PM CDT Mon Sep 4 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Dangerous swimming conditions are possible. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
826 WHUS43 KGRB 050156 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 856 PM CDT Mon Sep 4 2023 WIZ022-040-050-051000- /O.CON.KGRB.BH.S.0010.230905T1800Z-230906T0600Z/ Door-Kewaunee-Manitowoc- 856 PM CDT Mon Sep 4 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...Dangerous swimming conditions are possible. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
301 WHUS43 KGRB 050804 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 304 AM CDT Tue Sep 5 2023 WIZ022-040-050-051615- /O.EXT.KGRB.BH.S.0010.230905T1800Z-230906T1200Z/ Door-Kewaunee-Manitowoc- 304 AM CDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 1 PM CDT this afternoon through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
358 WHUS43 KGRB 051458 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 958 AM CDT Tue Sep 5 2023 WIZ022-040-050-052300- /O.CON.KGRB.BH.S.0010.230905T1800Z-230906T1200Z/ Door-Kewaunee-Manitowoc- 958 AM CDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 1 PM CDT this afternoon through Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
303 WHUS43 KGRB 051954 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 254 PM CDT Tue Sep 5 2023 WIZ022-040-050-061200- /O.CON.KGRB.BH.S.0010.000000T0000Z-230906T1200Z/ Door-Kewaunee-Manitowoc- 254 PM CDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. . * WHEN...Until 7 AM Wednesday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include...Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
073 WHUS43 KGRB 060212 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 912 PM CDT Tue Sep 5 2023 WIZ022-040-050-061015- /O.CON.KGRB.BH.S.0010.000000T0000Z-230906T1200Z/ Door-Kewaunee-Manitowoc- 912 PM CDT Tue Sep 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Large waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 7 AM Wednesday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
189 WHUS43 KGRB 060825 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 325 AM CDT Wed Sep 6 2023 WIZ022-040-050-060930- /O.CAN.KGRB.BH.S.0010.000000T0000Z-230906T1200Z/ Door-Kewaunee-Manitowoc- 325 AM CDT Wed Sep 6 2023 ...BEACH HAZARDS STATEMENT IS CANCELLED... High waves and strong currents have diminished a bit early this morning, so the Beach Hazards Statement has been cancelled. $$ TSK
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 12:15 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 4, 12:15 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1215 PM CDT Mon Sep 4 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 413 AM CDT Mon Sep 4 2023 Record temps, fire weather concerns, marginal small craft/beach hazards and chances for storms on Tuesday are the main forecast highlights/concerns. Today...another hot day on tap for the area. 925mb temps do drop a degree or two and 850mb temp drop 1-4C, so it does not look to get as hot as yesterday. But with nearly full sun, we will mix to at least 850mb and maximize temps, so most spots will top out in the 90s, setting many new records. Slightly cooler readings will continue near the immediate shores of Lake Michigan as winds remain onshore. Dewpoints will vary once again across the area, highest over eastern WI. As we mix through the day, dewpoints should drop, especially west of the Fox Valley. Heat index values should be +/-3 degrees from the actual temp. Southwest winds will be between 10-20 mph most of the day, with a gust to 25 mph possible during peak mixing. Any patchy ground fog over northern WI will burn off quickly after sunset. Otherwise, look for lots of sunshine with only just a few high clouds possible at times. Today will be the second/third day of 90+ degree temps, so risk for heat illnesses will increase. While a site or two could hit 100 for a heat index during peak heating, we don't meet heat advisory criteria over a larger area. No heat advisory will be issued at this time, but we will continue to hit the heat messaging in the HWO and WxStories/social media posts. Tonight...a very warm and increasingly muggy night is in store with lows only falling in the 60s to around 70, with many high min records in jeopardy. Dewpoints should slowing climb overnight, possibly producing some ground fog. Mid and high clouds look to increase overnight, but it will remain dry. Tuesday...mainly mid and upper clouds will increase through the day, with lower clouds arriving late in the day as a shortwave trough and cold front approach from the west. Chances for showers will remain low through the early afternoon, then increase across central and north central WI after 21z as the system gets closer and moisture/lift increases. Any storms that do occur could bring heavy downpours and brief gusty winds. 925/850mb temps pretty similar to Monday, so would expected similar highs. But with more clouds and precip moving in, expect highs will be a couple/few degrees cooler, but it will remain on the very warm/hot side with highs in the upper 80s to mid 90s away from Lake Michigan. This could approach some record highs. .LONG TERM...Tuesday Night Through Sunday Issued at 413 AM CDT Mon Sep 4 2023 The main focus from this forecast period is the potential for showers and thunderstorms Tuesday evening through Wednesday. The Storm Prediction Center has central and north-central WI in a marginal risk of severe storms, with a slight risk further west in northwest WI. Tuesday evening through Wednesday...A shortwave, surface low and associated cold front is expected to move across the state during this time period, bringing showers and thunderstorms to the forecast area. Ahead of the front, MUCAPE of 1000 to 2000 J/kg, DCAPE around 1000 J/kg, steep mid-level lapse rates, an increasing low-level jet, and 0-6km shear of 30 to 40 kts will provide a marginal risk of strong or severe storms Tuesday evening across central and north- central WI. By the time the front reaches the forecast area, models indicate the storms will become orientated in a line, raising the concern/threat for damaging winds. But, hail and heavy downpours will also be likely. As the front moves east across the forecast area Tuesday night, the storms will become elevated and the severe threat should decrease. Some showers and storms may continue into Wednesday morning in the far east and increase across the northern half of the forecast area during the afternoon as the surface low and shortwave move overhead. Showers will then lingering in far eastern WI during the evening until the shortwave moves further east. Due to the timing of the cold frontal passage on Wednesday, temperatures will peak early in the afternoon and decrease for the remainder of the day. Rest of the extended...Much cooler weather is expected on Thursday following the frontal passage with highs ranging from the middle 50s to low 60s in north-central WI, to the middle 60s elsewhere. High pressure will stick around the region from Thursday through the start of the weekend, keeping the forecast dry and causing temperatures to remain slightly below normal with highs mainly in the low to mid 70s. && .AVIATION...for 18Z TAF Issuance Issued at 1213 PM CDT Mon Sep 4 2023 Clear skies are expected through the evening hours with excellent visibility. Middle and high clouds should increase late tonight and Tuesday as a frontal system approaches from the Plains. Low level wind shear is possible tonight with southwest winds around 30 knots at 1000 ft and light south winds at the surface. && .MARINE... Issued at 413 AM CDT Mon Sep 4 2023 Persistent south flow will produce waves of 2-4 ft this afternoon/evening, highest off of Door County. Wave Watch 3 seems to be running a little on the high side (by up to 1 foot) and is showing 4.5 ft waves off of Door County later today. Decided to hold off on a small craft advisory (and Beach Hazards Statement) at this time and stick with 2-4 ft. Slightly stronger winds and another day of persistent south winds could build waves up to 5 feet Tuesday afternoon along the lake. Gusty winds are possible behind a cold front on Wednesday and Wednesday night. As dewpoints climb into the upper 60s to around 70 overnight into Tuesday, dense fog will become increasingly likely. However, water temps are near the yearly max so it might take dewpoints in the lower to mid 70s to generate widespread fog, which could be hard to achieve. && .FIRE WEATHER... Issued at 413 AM CDT Mon Sep 4 2023 For today...elevated to near-critical fire weather conditions are expected over much of the area as temps climb into the 90s, RHs drop into the mid 20s to 30s and southwest winds of 10-20 mph, with a few gusts to 25 mph possible during peak mixing. The hottest temps and lowest RHs will reside in the sandy soil regions of central WI. BUI values are lowest in Oneida, Lincoln, Waupaca, Portage, Wood and Waushara counties. After collaboration with surrounding offices and the DNR, will issue an SPS for those with higher fire danger/BUI across central and north central WI to highlight the fire weather conditions. For Tuesday...increasing clouds and humidity is expected ahead of an approaching cold front, which will reduce overall fire weather concerns. But afternoon RHs could still drop into the 30s in the sandy soil regions of central WI. Winds will also be stronger, gusting to around 30 mph, so some elevated fire weather concerns could linger. && .CLIMATE... Issued at 413 AM CDT Mon Sep 4 2023 Many record highs and high mins will be broken or in jeopardy today, tonight and Tuesday. The following is a summary of daily record highs for today (Labor Day) and Tuesday: Green Bay: 90/92 Wausau: 90/91 Rhinelander: 90/92 Appleton: 92/93 Antigo: 89/90 Manitowoc: 91/89 Marshfield: 92/93 Merrill: 89/94 Oshkosh: 95/93 Stevens Point: 95/95 Sturgeon Bay: 88/88 Wisconsin Rapids: 99/95. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Bersch LONG TERM......Kruk AVIATION.......RDM MARINE.........Bersch FIRE WEATHER...Bersch CLIMATE........Bersch
Hazardous weather outlook, Sep 4, 4:22 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 422 AM CDT Mon Sep 4 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 422 AM CDT Mon Sep 4 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Record or near record high temperatures are expected across the region today. Those with outdoor plans should prepare for the hot weather. Low relative humidity and gusty winds will lead to elevated fire weather conditions today, especially across the sandy soil regions of central and north-central WI. The Wisconsin Department of Natural Resources has issued an Air Quality Advisory for ozone for the counties along Lake Michigan from 9 AM to 11 PM CDT today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Record or near record high temperatures are expected to continue across the region on Tuesday, along with increasing humidity. Heat indices will be in the 90s to near 100. Low relative humidity and gusty winds may lead to elevated fire weather conditions on Tuesday across the sandy soil regions of central WI. There is a chance for thunderstorms Tuesday evening into Wednesday. A few of these storms may be strong, especially in central and north- central WI. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-050930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 422 AM CDT Mon Sep 4 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Persistent south winds may produce conditions hazardous to small craft on Tuesday. Gusty northwest to north winds are possible behind a cold front on Wednesday and Wednesday night. Areas of dense fog are possible on Tuesday. There is a chance of thunderstorms Tuesday evening into Wednesday evening that will pose a hazard to mariners. Bersch/Kruk
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:08 PM CDT | Small Craft Advisory | GRB | 37 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.